New York, 2023

Hail and Damaging Winds in New York, September 7, 2023

September 7, 2023 · NWS BGM · 46 events in 10 counties and zones

A surface boundary moved through Central New York, kicking off a line of storms across the region. This line of thunderstorms had two portions with one line moving north and another line moving east.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$113,000
Crop damage
None recorded
Events
46

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

A surface boundary moved through Central New York, kicking off a line of storms across the region. This line of thunderstorms had two portions with one line moving north and another line moving east. With a moisture rich and unstable environment ahead of the boundary, thunderstorms quickly became severe. Damaging wind gusts were the main threat with these storms. The majority of damage reports were for downed trees and utility lines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Sep 7, 1:40 PM EST, 54 minutes earlier.

Area forecast discussion, Sep 7, 1:40 PM EST, 54 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
240 PM EDT Thu Sep 7 2023

.SYNOPSIS...
A slow moving cold front will bring scattered showers and
thunderstorms this afternoon and evening. The front will linger
into the weekend with additional rounds of showers and storms
expected. Locally heavy rainfall may occur at times.
Temperatures trend cooler through the weekend.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
215 PM Update...

A slow moving upper-level trough will bring showers and
thunderstorms to the region throughout this period. Temperatures
also begin to trend cooler to finish out the work week.

Some storms have developed ahead of the main line with these
storms first developing in the Wyoming Valley and extending into
Sullivan County. Prior to this, a Severe Thunderstorm Watch was
issued for the majority of the county. Instability has increased
with CAPE values of 1000 to 1500 J/kg. Shear remains weak
though, so most of these storms have been quick to pop up but
also fairly quick to weaken. Scattered strong to severe
thunderstorms remain possible with damaging wind gusts being the
main threat. Large hail may also be possible with. Locally heavy
rainfall will also be possible as PWATs will be between 1.7 and
2.0 inches.

Activity will wind down late this evening, especially as
instability decreases. There will be a break during the
overnight hours. This will lead to some clearing of clouds and
light winds. With the added moisture from the rain showers
today, patchy fog will likely develop, especially in the river
valleys. Temperatures tonight will remain mild, only falling
into the 60s.

The fog will clear out after sunrise Friday morning. The
aforementioned trough will remain over the region, kicking off
additional showers and thunderstorms tomorrow. Models are
favoring the greatest instability and moisture along the coast,
though that could easily spread into our region as well. The
best forcing also looks to extend through NEPA and into the
eastern portions of the Southern Tier. This seems to match SPC's
thinking as well, as there is a Slight Risk between the Southern
Tier and coastline with a sliver of Marginal extended a little
bit further northwest. Similar to today, the main hazards will
be strong gusts, hail, and heavy rainfall. Showers and
thunderstorms will continue overnight, though the severe threat
should be lower given less heating. Temperatures Friday will
only max out in the upper 70s to mid 80s. The overnight lows
will once again be in the 60s.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
A very broad and misshapened trough pattern over the Mid-
Atlantic states supplies deep southerly flow to advect moisture
into our area this weekend. For now, chances for precipitation
lasts through majority of the weekend and into Monday, with
slight chances for afternoon, non-severe thunderstorms. As a
more pronounced trough forms west over the Great Lakes and
begins moving eastward, we'll start to see a cooling trend
through the weekend.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
The developing trough mentioned in the short-term section of
this discussion will propagate eastward from its original
development from over the Great Lakes and over our regions.
Chances for rain showers will last through the majority of the
week, and the aforementioned cooling trend will continue. We'll
really start to see the climatological transitions from summer
to autumn this week with mostly cloudy skies, scattered rain
showers, and the cooling temperature trend.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR conditions are expected through the evening hours, but there
is also a chance for scattered thunderstorms which could bring
restrictions if passing over a terminals. The showers and
thunderstorms comes to an end late this evening, shortly after
00z. Then conditions will be favorable for patchy fog at all
terminals. LIFR conditions will be possible at some NY
terminals. Friday morning, VFR conditions return after the fog
clears out.

Outlook...

Friday through Tuesday...Scattered to numerous showers and thunderstorms
expected each day...primarily during the favored afternoon
conditions. Restrictions within and outside of thunderstorms is
likely.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 7 PM EDT this evening for PAZ044-047.
NY...None.

&&

SYNOPSIS...BTL
NEAR TERM...BTL
SHORT TERM...KL
LONG TERM...KL
AVIATION...BTL
Hazardous weather outlook, Sep 7, 12:17 PM EST, 2 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
117 PM EDT Thu Sep 7 2023

NYZ009-018-024-025-036-037-044>046-055>057-062-081730-
Northern Oneida-Onondaga-Chemung-Tompkins-Madison-Southern Oneida-
Cortland-Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-
117 PM EDT Thu Sep 7 2023

...SEVERE THUNDERSTORM WATCH 673 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms at times through the weekend will bring torrential
rainfall and a risk for localized flash flooding. Some storms may
also contain strong damaging winds on Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

NYZ015>017-022-023-081730-
Yates-Seneca-Southern Cayuga-Steuben-Schuyler-
117 PM EDT Thu Sep 7 2023

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

Chances for afternoon pop-up storms through this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms at times through the weekend will bring torrential
rainfall and a risk for localized flash flooding. Some storms may
also contain strong damaging winds on Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

PAZ044-047-081730-
Lackawanna-Luzerne-
117 PM EDT Thu Sep 7 2023

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 673 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

Heat indices will be around 100 this afternoon. In addition, there
is a slight risk of severe thunderstorms with damaging winds
possible
this afternoon and evening. Locally heavy rain from thunderstorms
may
cause isolated flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms at times through the weekend will bring torrential
rainfall and a risk for localized flash flooding. Some storms may
also contain strong damaging winds on Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

PAZ038>040-043-048-072-081730-
Bradford-Susquehanna-Northern Wayne-Wyoming-Pike-Southern Wayne-
117 PM EDT Thu Sep 7 2023

...SEVERE THUNDERSTORM WATCH 673 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms at times through the weekend will bring torrential
rainfall and a risk for localized flash flooding. Some storms may
also contain strong damaging winds on Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

In the hours before

Special weather statement, Sep 7, 12:42 PM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Binghamton NY
142 PM EDT Thu Sep 7 2023

PAZ047-071815-
Luzerne PA-
142 PM EDT Thu Sep 7 2023

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LUZERNE COUNTY THROUGH
215 PM EDT...

At 142 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mountain Top, or 8 miles north of Hazleton, moving northeast at 10
mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wilkes-Barre, Freeland, Ashley, Dorrance, White Haven, Preston, Sugar
Notch, Nuangola, Warrior Run, and Laurel Run.

This includes the following highway exits...
 Interstate 80 near 262.
 Pennsylvania Interstate 81 between 155 and 165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern Pennsylvania.

&&

LAT...LON 4108 7606 4125 7589 4111 7572 4109 7575
      4109 7576 4107 7577 4100 7591
TIME...MOT...LOC 1742Z 219DEG 11KT 4107 7593

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

BJT
Special weather statement, Sep 7, 1:51 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Binghamton NY
251 PM EDT Thu Sep 7 2023

NYZ056-071915-
Broome NY-
251 PM EDT Thu Sep 7 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BROOME COUNTY
THROUGH 315 PM EDT...

At 251 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sanitaria Springs, or 7 miles east of Binghamton, moving northeast at
25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Binghamton, Kirkwood, Conklin, Windsor, Harpursville, Sanitaria
Springs, Nineveh, Belden, and East Windsor.

This includes the following highway exits...
 New York Interstate 81 between 1 and 3.
 Interstate 86/Route 17 between 75 and 78.
 Interstate 88 between 4 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central New York.

&&

LAT...LON 4217 7548 4201 7580 4210 7590 4225 7570
      4225 7564 4220 7564 4220 7551
TIME...MOT...LOC 1851Z 230DEG 22KT 4210 7577

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KL
Special weather statement, Sep 7, 2:06 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Binghamton NY
306 PM EDT Thu Sep 7 2023

NYZ015-016-071930-
Seneca NY-Yates NY-
306 PM EDT Thu Sep 7 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SENECA AND
NORTHEASTERN YATES COUNTIES THROUGH 330 PM EDT...

At 305 PM EDT, Doppler radar was tracking a strong thunderstorm near
Geneva, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Seneca Falls, Waterloo, Fayette, Benton, Tyre, Cayuga, Canoga, Lehigh
Vallley Junction, Border City, and Rose Hill.

This includes the following highway exits...
 Interstate 90 near 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Seneca Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4277 7697 4287 7698 4287 7696 4295 7696
      4302 7687 4302 7683 4293 7673 4290 7674
      4288 7672 4284 7671 4269 7703 4276 7710
TIME...MOT...LOC 1905Z 231DEG 17KT 4279 7700

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KL
Local storm report, Sep 7, 2:13 PM EST, 21 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
313 PM EDT Thu Sep 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     Tstm Wnd Dmg     3 SSW Tresslarville     41.40N 75.41W
09/07/2023                   Wayne              PA   911 Call Center

            Powerlines down.

&&
Special weather statement, Sep 7, 2:15 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Binghamton NY
315 PM EDT Thu Sep 7 2023

PAZ040-044-048-072-072000-
Southern Wayne PA-Northern Wayne PA-Lackawanna PA-Pike PA-
315 PM EDT Thu Sep 7 2023

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LACKAWANNA...
SOUTHERN WAYNE AND NORTHWESTERN PIKE COUNTIES THROUGH 400 PM EDT...

At 315 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Honesdale to near Lehigh. Movement was
north at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Scranton, Dunmore, Carbondale, Archbald, Blakely, Olyphant, Jessup,
Honesdale, Throop, and Paupack.

This includes the following highway exits...
 Pennsylvania Interstate 81 between 186 and 187.
 Interstate 84 between 1 and 20.
 Interstate 380 between 20 and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern Pennsylvania.

&&

LAT...LON 4135 7567 4158 7550 4172 7526 4146 7508
      4123 7545 4123 7551 4122 7552 4122 7554
      4121 7556
TIME...MOT...LOC 1915Z 170DEG 18KT 4153 7525 4128 7553

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BJT
Local storm report, Sep 7, 2:29 PM EST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
329 PM EDT Thu Sep 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     Hail             Hazleton                40.95N 75.97W
09/07/2023  E1.00 inch       Luzerne            PA   Trained Spotter

&&

The radar

The Binghamton radar (KBGM), 38 km away, was scanning. The volume nearest the first event began at 19:34 UTC.

Open the radar archive at this moment

Event by event

43 thunderstorm wind, 3 hail. Local standard time, as filed.

Hail, Chenango

When
September 7, 2:34 PM EST
Where
Chenango County, Afton
Measured
1 in hail
Reported by
Public
Coordinates
42.230, -75.530

Thunderstorm Wind, Delaware

When
September 7, 3:01 PM EST
Where
Delaware County, 1.08 mi NW of Youngs
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
42.310, -75.336

Strong thunderstorm winds knocked down a tree and wires.

Thunderstorm Wind, Tioga

When
September 7, 3:40 PM EST
Where
Tioga County, 0.51 mi E of Owego
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
42.100, -76.260

Strong thunderstorm winds knocked down multiple trees.

Thunderstorm Wind, Broome

When
September 7, 3:43 PM EST
Where
Broome County, 1.03 mi W of Park Terrace
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
42.080, -75.920

Strong thunderstorm winds knocked down a tree and wires.

Thunderstorm Wind, Broome

When
September 7, 3:43 PM EST
Where
Broome County, 1.24 mi NW of Park Terrace
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
42.090, -75.920

Strong thunderstorm winds knocked down multiple trees and wires.

Thunderstorm Wind, Broome

When
September 7, 3:59 PM EST
Where
Broome County, 1.24 mi NW of Park Terrace
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.090, -75.920

Strong thunderstorm winds knocked down multiple trees and power poles.

Thunderstorm Wind, Broome

When
September 7, 3:59 PM EST
Where
Broome County, 0.88 mi NW of Conklin
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
42.040, -75.811

Strong thunderstorm winds knocked down a tree onto the road.

Thunderstorm Wind, Broome

When
September 7, 4:05 PM EST
Where
Broome County, 2.06 mi SE of Killawog
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
42.380, -76.000

Strong thunderstorm winds knocked down a tree onto an occupied camper; unknown injuries.

Thunderstorm Wind, Cortland

When
September 7, 4:15 PM EST
Where
Cortland County, 1.41 mi S of Marathon
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.430, -76.031

Strong thunderstorm winds knocked down several trees down across the road.

Thunderstorm Wind, Cortland

When
September 7, 4:18 PM EST
Where
Cortland County, 2.26 mi ESE of Marathon
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
42.440, -75.988

Strong thunderstorm winds knocked down a tree and wires.

Thunderstorm Wind, Cortland

When
September 7, 4:28 PM EST
Where
Cortland County, 0.51 mi E of Hunts Corners
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
42.420, -76.110

Strong thunderstorm winds knocked down a tree and wires.

Thunderstorm Wind, Seneca

When
September 7, 4:30 PM EST
Where
Seneca County, 0.86 mi NE of Lodi
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.630, -76.810

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Cortland

When
September 7, 4:31 PM EST
Where
Cortland County, 1.97 mi W of East Freetown
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
42.551, -76.009

Strong thunderstorm winds knocked down a tree and wires.

Thunderstorm Wind, Seneca

When
September 7, 4:36 PM EST
Where
Seneca County, 0.69 mi N of Ovid
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.680, -76.820

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Cayuga

When
September 7, 4:39 PM EST
Where
Cayuga County, Ledyard
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.700, -76.620

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Cayuga

When
September 7, 4:44 PM EST
Where
Cayuga County, 1.23 mi NW of Summer Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.640, -76.340

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Delaware

When
September 7, 4:45 PM EST
Where
Delaware County, 2.16 mi WSW of Masonville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.240, -75.410

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Cayuga

When
September 7, 4:47 PM EST
Where
Cayuga County, 0.51 mi W of Locke
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.670, -76.430

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Otsego

When
September 7, 4:55 PM EST
Where
Otsego County, 0.93 mi W of Wells Bridge
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
42.367, -75.268

Strong thunderstorm winds knocked down a tree onto the road.

Thunderstorm Wind, Cayuga

When
September 7, 5:00 PM EST
Where
Cayuga County, 0.44 mi ESE of Sempronius
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
42.728, -76.312

Strong thunderstorm winds knocked down a tree onto the road.

Thunderstorm Wind, Cayuga

When
September 7, 5:02 PM EST
Where
Cayuga County, 1.23 mi SW of New Hope
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.790, -76.370

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Otsego

When
September 7, 5:02 PM EST
Where
Otsego County, 2.13 mi NNE of Gilbertsville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
42.500, -75.320

Strong thunderstorm winds knocked down a tree onto the road.

Thunderstorm Wind, Chenango

When
September 7, 5:02 PM EST
Where
Chenango County, 0.74 mi SSE of Smyrna
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
42.670, -75.564

Strong thunderstorm winds knocked down a tree onto the road.

Thunderstorm Wind, Otsego

When
September 7, 5:02 PM EST
Where
Otsego County, 1.93 mi ENE of Wells Bridge
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.382, -75.216

Strong thunderstorm winds knocked down a tree onto the road.

Thunderstorm Wind, Seneca

When
September 7, 5:05 PM EST
Where
Seneca County, 0.65 mi SE of Seneca Falls
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.914, -76.770

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Otsego

When
September 7, 5:10 PM EST
Where
Otsego County, 0.04 mi NE of Morris
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
42.550, -75.249

Strong thunderstorm winds knocked down a tree onto the road.

Thunderstorm Wind, Otsego

When
September 7, 5:13 PM EST
Where
Otsego County, 1.23 mi WNW of West Oneonta
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
42.480, -75.140

Strong thunderstorm winds knocked down a tree onto the road.

Thunderstorm Wind, Otsego

When
September 7, 5:15 PM EST
Where
Otsego County, 0.74 mi S of West End
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.440, -75.097

Strong thunderstorm winds knocked down numerous trees.

Thunderstorm Wind, Delaware

When
September 7, 5:20 PM EST
Where
Delaware County, 0.51 mi W of Leonta
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.370, -75.130

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Cayuga

When
September 7, 5:21 PM EST
Where
Cayuga County, 2.14 mi WNW of Sennett
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
43.010, -76.570

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Oneida

When
September 7, 5:23 PM EST
Where
Oneida County, Clinton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
43.050, -75.380

Strong thunderstorm winds knocked down trees and wires.

Thunderstorm Wind, Delaware

When
September 7, 5:23 PM EST
Where
Delaware County, Walton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.170, -75.130

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Otsego

When
September 7, 5:23 PM EST
Where
Otsego County, 1.02 mi E of Mt Vision
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.570, -75.030

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Otsego

When
September 7, 5:23 PM EST
Where
Otsego County, 1.47 mi SSE of Mt Vision
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.550, -75.040

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Cayuga

When
September 7, 5:25 PM EST
Where
Cayuga County, 1.86 mi NE of Sennett
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
43.017, -76.502

Strong thunderstorm winds knocked down trees near Stevens Road and Grant Avenue.

Thunderstorm Wind, Sullivan

When
September 7, 5:32 PM EST
Where
Sullivan County, 1.03 mi E of Bethel
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
41.680, -74.860

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Oneida

When
September 7, 5:45 PM EST
Where
Oneida County, 1.22 mi SE of Chadwicks
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
43.020, -75.260

Strong thunderstorm winds knocked down trees and wires.

Thunderstorm Wind, Oneida

When
September 7, 5:53 PM EST
Where
Oneida County, Deerfield
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
43.120, -75.220

Strong thunderstorm winds knocked down trees and wires.

Hail, Oneida

When
September 7, 5:56 PM EST
Where
Oneida County, 1.22 mi SE of Oriskany
Measured
0.75 in hail
Reported by
Public
Coordinates
43.160, -75.330

Thunderstorm Wind, Sullivan

When
September 7, 6:01 PM EST
Where
Sullivan County, 0.86 mi NW of Highview
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
41.580, -74.480

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Sullivan

When
September 7, 6:01 PM EST
Where
Sullivan County, 0.69 mi N of Bloomingburg
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
41.560, -74.450

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Sullivan

When
September 7, 6:01 PM EST
Where
Sullivan County, Grahamsville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
41.850, -74.570

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Oneida

When
September 7, 6:04 PM EST
Where
Oneida County, 0.52 mi NE of State Bridge
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
43.156, -75.673

Strong thunderstorm winds knocked down wires near State Route 46 and Walker Road.

Hail, Sullivan

When
September 7, 6:12 PM EST
Where
Sullivan County, 1.03 mi W of Bloomingburg Arpt
Measured
1 in hail
Reported by
Public
Coordinates
41.570, -74.420

Thunderstorm Wind, Oneida

When
September 7, 6:20 PM EST
Where
Oneida County, 0.69 mi N of Rome Becks Grove Arp
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
43.280, -75.600

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Oneida

When
September 7, 6:23 PM EST
Where
Oneida County, 2.15 mi S of Hillsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
43.299, -75.825

Strong thunderstorm winds knocked down a tree on Marsh Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2023Every state in 2023This day in weather historyWarnings in New York, September 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1129006, 1129007, 1129008, 1129009, 1129010, 1129011, 1129012, 1129013, 1129014, 1129016, 1129015, 1129017, 1129018, 1129019, 1129020, 1129021, 1129023, 1129022, 1129024, 1129025, 1129026, 1129027, 1129028, 1129030, 1129029, 1129032, 1129031, 1129033, 1129034, 1129035, 1129036, 1129039, 1129044, 1129045, 1129037, 1129051, 1129046, 1129050, 1129041, 1129108, and more.